MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY TUBE AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY TUBE AND TUBE CUFF
Model Number 67PFSS50
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Hypoventilation (1916)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the device was in use with patient.The reporter stated the device flange tore and required a new tube be placed.No further adverse effects reported.
 
Additional Manufacturer Narrative
Investigation completed on a smiths medical tracheostomy|silicone: bivona tube flange was confirmed.Product p/n 67pfss50 l/n 3959321 without its original packaging, in used conditions and with its certificate of decontamination was reviewed.The visual inspection revealed split in the flange.Instruction on section 4.8 states: guard against product damage by avoiding contact with sharp edges.Some tracheostomy tube holders contain velcro or metal clips which may have sharp edges.These sharp edges can come into contact with the eyelets and compromise the product integrity.A damaged eyelet can result in decannulation of the tracheostomy tube.We recommend using the twill tape holder supplied with the product.Engineering production performed and reviewed that 100% tested prior to releasing the manufacture site.
 
Event or Problem Description
Investigation completed and summarized in h10.

Brand Name
BIVONA
Common Device Name
TRACHEOSTOMY TUBE AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
MDR Report Key10908249
Report Number3012307300-2020-11784
Device Sequence Number3084255
Product Code JOH
UDI-Device Identifier10351688518712
UDI-Public10351688518712
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number67PFSS50
Device Catalogue Number67PFSS50
Device Lot Number3959321
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/27/2020
Supplement Date Received by Manufacturer12/06/2020
Initial Report FDA Received Date11/26/2020
Supplement Report FDA Received Date01/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight30